# SDR 97ZZZM1077

- Difficulty date: September 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3108B
- Make and model: Swrngn SA227AC
- Aircraft serial: AC509
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Lighting Strike
- Location: Fuselage
- Stage of operation: CL
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

WHILE EN ROUTE FROM SJU TO POS, THE RIGHT SIDE OF THE AIRCRAFT EXPERIENCED A POSSIBLE LIGHTNING STRIKE DURING CLIMB TO 16,000 FT.  THE RIGHT GENERATOR AND BOTH BATTERIES CAME OFF LINE.  THE CAPTAIN RESET THE GENERATOR AND EVERYTHING APPEARED NORMAL.  THE AIRCRAFT RETURNED TO SJU WITHOUT INCIDENT AND MAINTENANCE CONDUCTED A LIGHTING STRIKE INSPECTION AND DISCOVERED EXIT HOLES AND MELTED RIVETS ON TOP OF THE FUSELAGE, A BROKEN HF ANTENNA, DAMAGED VERTICAL FIN CAP, AND A DAMAGED PROPELLER AND ENGINE ON THE RIGHT SIDE.  MAINTENANCE IS REPAIRING THE DAMAGED AREAS AND A PROP CHANGE AND ENGINE CHANGE IS IN PROGRESS.
